Louisiana, 2015Damaging Winds in Louisiana, December 28, 2015
December 28, 2015 · NWS JAN · 3 events in 3 counties and zones
Anomalously warm and moist conditions continued over the ArkLaMiss region. A stalled front finally pushed through on the 28th, which brought a final round of storms.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $12,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Anomalously warm and moist conditions continued over the ArkLaMiss region. A stalled front finally pushed through on the 28th, which brought a final round of storms.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Dec 27, 9:18 PM CST, 4 hours 22 minutes earlier.
Area forecast discussion, Dec 27, 9:18 PM CST, 4 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
918 PM CST SUN DEC 27 2015
.UPDATE...CONVECTION HAS BEEN SLOW TO MOVE OUT OF THE ARKLATEX THIS
EVE EVENING WHICH HAS PUT THE WX GRIDS IN JEOPARDY WITH REGARDS TO
TIMING. HAVE UPDATED THE WX GRIDS...BROADENING OUT THE TIMING ONSET
UNTIL AFTER MIDNIGHT./26/
&&
.AVIATION...MVFR CIGS WILL PERSIST THROUGH THE PERIOD. A SQUALL LINE
WILL MOVES THROUGH THE AREA FROM 08 TO 15Z BRINGING WITH IT AND
INCREASE IN WINDS AND A LOWERING OF VSBYS TO IFR/MVFR. CONDITIONS
WILL IMPROVE AFTER 18Z./26/
&&
.PREV DISCUSSION... /ISSUED 348 PM CST SUN DEC 27 2015/
..POTENT SYSTEM TO BRING SEVERE WEATHER RISK TONIGHT INTO EARLY
MONDAY...
SHORT TERM...(TONIGHT THROUGH TUESDAY NIGHT)...LATEST SATELLITE
IMAGERY SHOWED A CLOSED LOW TO MIDLEVEL LOW OVER THE SOUTHERN PLAINS
WHICH WAS ASSOCIATED WITH A POTENT STORM SYSTEM. THIS FEATURE WAS
BRINGING DEEP S-SW FLOW OVER THE ARKLAMISS REGION. OUR MILD TROPICAL
AIRMASS CONTINUED OVER THE CWA WITH READINGS IN THE MIDDLE 70S TO
LOWER 80S WITH MIDDLE 60S TO LOWER 70S DEWPOINTS. THIS WAS ENOUGH TO
SURGE TOWARD ANOTHER ROUND OF WARM TEMPERATURE RECORDS. THE DEEP
SOUTHERLY FLOW WAS BRINGING IN SOME MOISTURE TRANSPORT WITH
ANOMALOUS PWATS IN THIS TROPICAL AIRMASS OF AROUND 1.5 INCHES.
A FRONTAL BOUNDARY WAS NOTED NORTHWEST OF THE CWA WITH THE STORM
SYSTEM APPROACHING FROM THE SOUTHERN PLAINS. AREA RADARS AT MID
AFTERNOON HAD PICKED UP SOME WARM ADVECTION SHOWERS AND SOME
THUNDERSTORMS INCREASING FROM THE SOUTH.
FOR TONIGHT...A STORM SYSTEM WILL BE WINDING UP AS IT MAKES ITS WAY
TOWARD THE REGION. THERE WILL BE ANOMALOUS JET DYNAMICS WITH THIS
SYSTEM. THE EURO AND GFS SHOWS WINDS OFF THE DECK AT 925 MB OF 45 TO
50 KNOTS. MODELS PROG A 100 PLUS KNOT JET MAX AT 500 MB MAKING ITS
WAY INTO THE WESTERN FRINGE OF ARKLAMISS EARLY MONDAY MORNING. WE
WILL GET SOME GOOD HEIGHT FALLS AND ISENTROPIC LIFT WILL INCREASE
ACROSS THE ARKLAMISS FOR SUNDAY INTO SUNDAY NIGHT. ONCE AGAIN DEEP
LAYER MOISTURE TRANSPORT AND DEEP SHEAR WILL BUILD ACROSS THE
REGION. MODELS CONTINUE TO PROG A CUTOFF LOW DEVELOPING OVER THE
SOUTHERN PLAINS BY SUNDAY ALONG WITH A STRONG BAROCLINIC ZONE TO OUR
WEST WITH HIGH PWATS AROUND 1.9 INCHES. MODELS CONTINUE TO PROG THAT
A SQUALL LINE WILL PUSH THROUGH THE REGION ON LATE SUNDAY NIGHT INTO
EARLY MONDAY MORNING...GENERALLY FROM 10 PM WEST TO 9 AM MONDAY
EAST. HOWEVER AS NOTED BY THE MIDNIGHT SHIFT DISCUSSION THERE IS
SOME LINE ORIENTATION AND TIMING ISSUES AMONG THE SHORT RANGE
CONVECTIVE ALLOWING MODELS. MODELS ARE NOT IN FULL AGREEMENT IN THAT
DEPARTMENT. SO HAVE MADE LITTLE ADJUSTMENTS TO THE ELEVATED AREA AND
TIMING FORECAST. IT WILL BE PROGRESSIVE ENOUGH THAT MAJOR FLASH
FLOOD ISSUES SHOULD NOT BE A MAJOR CONCERN. HOWEVER COULD SEE A
QUICK ONE TO TWO INCHES AS THE LINE PASSES THROUGH THE REGION.
THE PRIMARY CONCERNS WILL BE DAMAGING WIND GUSTS AND SOME TORNADOES.
ALSO WE COULD SEE SOME DISCRETE SUPERCELLS FORM JUST AHEAD OF THE
LINE AS WELL...WHICH COULD BRING SOME LOCALIZED HEAVY RAINFALL AND
LOCALIZED FLASH FLOODING ISSUES. THESE DISCRETE SUPERCELLS WILL BE A
GOOD SOURCE FOR TORNADOES AND DAMAGING WINDS. AS THE SYSTEM DRAWS
CLOSER TO THE REGION EXPECT WINDS TO REACH WIND ADVISORY CRITERIA.
IT WILL BE GENERALLY WEST OF THE MS RIVER BY 03Z...THEN EAST OF THE
RIVER TO AROUND I-55 BY 06Z. FOR NOW WILL EXTEND IT UNTIL 18Z
MONDAY...BUT WILL LEAVE OUR FAR SOUTHERN COUNTIES AND PARISHES OUT
OF IT. EXPECTING SUSTAIN WINDS OF 20 TO 25 WITH SUSTAIN GUSTS OF 35
TO 40 MPH...EXCEPT UP TO 45 MPH IN THE DELTA REGION WITH SOME
INTERMITENT GUST UP TO 50 MPH POSSIBLE. EXPECT THE LINE ALONG WITH
THE COLD FRONT TO EXIT THE REGION PRIOR TO NOON ON MONDAY AS THE
STORM SYSTEM OCCLUDES TO THE NORTH INTO MISSOURI. DRY SLOTTING
COMING IN FROM THE WEST WILL HELP TO END THE RAINS FROM THE WEST ON
MONDAY NIGHT. EXPECT DRY CONDITIONS TO CONTINUE ON TUESDAY...BUT
RAIN WILL COME BACK ON TUESDAY NIGHT AS ANOTHER POTENT SYSTEM SWINGS
ACROSS THE SOUTHERN PLAINS AND WILL BRING STRONG ISENTROPIC LIFT
BACK TO THE REGION. FOR RIGHT NOW IT LOOKS TO BE MORE OF A GENERAL
RAIN EVENT. WPC HAS RAINFALL AMOUNTS OF 1-1.5 INCHES IN THE SOUTHEAST
WITH THIS SYSTEM.
AS FAR AS TEMPS WERE CONCERN. IT WILL BE COOLER SOME FOR TONIGHT
WITH LOWS FROM THE MIDDLE 50S WEST TO THE MIDDLE 60S EAST. COLD AIR
ADVECTION WILL KEEP TEMPS STEADY ON MONDAY WITH HIGHS ONLY IN THE
MIDDLE 50S WEST TO THE MIDDLE 60S EAST. LOWS FOR MONDAY NIGHT WILL
FINALLY BE SOMEWHAT SEASONABLE WITH LOWS IN THE UPPER 30S WEST TO
THE MIDDLE 40S EAST. COOL TEMPS WILL CONTINUE ON TUESDAY WITH HIGHS
IN THE LOWER 50S NORTHWEST TO THE LOWER 60S IN THE SOUTHEAST. LOWS
WILL RANGE FROM THE MIDDLE 40S NORTHWEST TO THE MIDDLE 50S SOUTHEAST.
/17/
LONG TERM...WEDNESDAY THROUGH SATURDAY...RAIN CHANCES WITH THIS
SYSTEM WILL CONTINUE ON WEDNESDAY. THE RAINS WILL END FROM THE
NORTHWEST ON WEDNESDAY NIGHT WITH SOME ISOLATED SHOWERS LINGERING IN
THE SOUTHEAST ON THURSDAY. DRY WEATHER WILL COME BACK TO THE REGION
FOR FRIDAY THROUGH THE WEEKEND. COOL TEMPERATURES WILL CONTINUE
THROUGH THE WEEKEND. WITH A SEASONABLE AIRMASS LOOKING FOR HIGHS IN
THE 50S FOR WEDNESDAY INTO THURSDAY THEN COOLING TO THE 40S AND 50S
FOR FRIDAY AND SATURDAY BEFORE GOING BACK TO THE 50S ON SUNDAY. LOWS
WILL DIP ITS WAY DOWN TO THE 30S OVER THE WEEKEND./17/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 60 63 40 59 / 95 72 10 13
MERIDIAN 67 67 44 60 / 74 99 14 13
VICKSBURG 62 61 39 57 / 99 41 7 9
HATTIESBURG 66 66 45 62 / 89 84 16 14
NATCHEZ 55 60 39 57 / 99 32 7 13
GREENVILLE 59 58 39 53 / 99 56 8 9
GREENWOOD 62 62 40 56 / 90 82 10 9
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...WIND ADVISORY UNTIL NOON CST MONDAY FOR MSZ018-019-025>027-
034>036-040>043-047-048-053-054-059.
LA...WIND ADVISORY UNTIL NOON CST MONDAY FOR LAZ007>009-015-016-023-
025.
AR...WIND ADVISORY UNTIL NOON CST MONDAY FOR ARZ074-075.
&&Hazardous weather outlook, Dec 27, 1:12 PM CST, 12 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
112 PM CST SUN DEC 27 2015
ARZ074-075-LAZ008-009-MSZ018-019-025-027-034>036-040>042-281915-
ASHLEY-CHICOT-WEST CARROLL-EAST CARROLL-BOLIVAR-SUNFLOWER-LEFLORE-
CARROLL-WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY-YAZOO-
112 PM CST SUN DEC 27 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...NORTHWEST MISSISSIPPI...AND WEST CENTRAL
MISSISSIPPI.
.DAY ONE...TONIGHT AND MONDAY
NON-THUNDERSTORM WINDS
THREAT...ELEVATED
TIMING...TONIGHT THROUGH MONDAY MORNING
TORNADOES
THREAT...LIMITED
TIMING...TONIGHT
SEVERE THUNDERSTORMS
THREAT...ELEVATED
TIMING...TONIGHT
A COLD FRONT WILL PUSH THROUGH THE REGION WITH THUNDERSTORMS AND VERY
STRONG WINDS.
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)
.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT.
MSZ026-028-029-032-037-281915-
GRENADA-MONTGOMERY-WEBSTER-CHOCTAW-ATTALA-
112 PM CST SUN DEC 27 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...AND NORTH CENTRAL MISSISSIPPI.
.DAY ONE...TONIGHT AND MONDAY
TORNADOES
THREAT...LIMITED
TIMING...TONIGHT
SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...TONIGHT
NON-THUNDERSTORM WINDS
THREAT...ELEVATED
TIMING...LATE TONNIGHT AND MONDAY
A COLD FRONT WILL PUSH THROUGH THE REGION WITH THUNDERSTORMS AND VERY
STRONG WINDS.
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)
.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT.
MSZ030-031-033-038-039-046-052-058-281915-
CLAY-LOWNDES-OKTIBBEHA-WINSTON-NOXUBEE-KEMPER-LAUDERDALE-CLARKE-
112 PM CST SUN DEC 27 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
MISSISSIPPI...AND NORTHEAST MISSISSIPPI.
.DAY ONE...TONIGHT AND MONDAY
SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...MONDAY EARLY MORNING
NON-THUNDERSTORM WINDS
THREAT...LIMITED
TIMING...MONDAY
A COLD FRONT WILL PUSH THROUGH THE REGION WITH THUNDERSTORMS AND STRONG
WINDS.
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)
.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION MONDAY.
LAZ007-015-016-023>026-MSZ047-048-053-054-059>061-281915-
MOREHOUSE-RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-
CONCORDIA-WARREN-HINDS-CLAIBORNE-COPIAH-JEFFERSON-ADAMS-
FRANKLIN MS-
112 PM CST SUN DEC 27 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...SOUTHWEST MISSISSIPPI...AND
WEST CENTRAL MISSISSIPPI.
.DAY ONE...TONIGHT AND MONDAY
TORNADOES
THREAT...LIMITED
TIMING...TONIGHT
SEVERE THUNDERSTORMS
THREAT...ELEVATED
TIMING...TONIGHT
NON-THUNDERSTORM WINDS
THREAT...ELEVATED
TIMING...TONIGHT
A COLD FRONT WILL PUSH THROUGH THE REGION WITH THUNDERSTORMS AND VERY
STRONG WINDS.
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)
.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT.
MSZ043>045-049>051-055>057-062>066-072>074-281915-
MADISON MS-LEAKE-NESHOBA-RANKIN-SCOTT-NEWTON-SIMPSON-SMITH-JASPER-
LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-
FORREST-
112 PM CST SUN DEC 27 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...EAST CENTRAL MISSISSIPPI...SOUTH CENTRAL
MISSISSIPPI...AND SOUTHEAST MISSISSIPPI.
.DAY ONE...TONIGHT AND MONDAY
TORNADOES
THREAT...LIMITED
TIMING...TONIGHT
SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...TONIGHT
NON-THUNDERSTORM WINDS
THREAT...LIMITED
TIMING...TONIGHT
A COLD FRONT WILL PUSH THROUGH THE REGION WITH THUNDERSTORMS AND STRONG
WINDS.
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)
.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT.
&&
...HAZARD LEGEND...
*TORNADOES*
EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR
GREATER.
SIGNIFICANT...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR
GREATER.
ELEVATED...CONFIDENT IN TORNADOES.
LIMITED...TORNADOES POSSIBLE.
*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
*NON-THUNDERSTORM WINDS*
EXTREME...SUSTAINED WINDS 50 MPH OR GREATER OR WIND GUSTS 65 MPH
OR GREATER.
SIGNIFICANT...SUSTAINED WINDS 40-49 MPH OR WIND GUSTS 58-64 MPH.
ELEVATED...SUSTAINED WINDS 30-39 MPH OR WIND GUSTS 45-57 MPH.
LIMITED...SUSTAINED WINDS 20-29 MPH OR WIND GUSTS 30 TO 44 MPH.
...USEFUL WEATHER WEB PAGES (URLS)...
NWS JAN HOME PAGE...
WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
@NWSJACKSONMS
...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...
STORM PREDICTION CENTER (SPC)...
WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG
PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Local storm report, Dec 27, 8:16 PM CST, 5 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
816 PM CST SUN DEC 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM FUNNEL CLOUD WESSON 31.70N 90.40W
12/27/2015 COPIAH MS LAW ENFORCEMENT
&&
27Local storm report, Dec 27, 8:21 PM CST, 5 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
821 PM CST SUN DEC 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM FUNNEL CLOUD TERRY 32.10N 90.30W
12/27/2015 HINDS MS FIRE DEPT/RESCUE
&&
27Local storm report, Dec 27, 10:59 PM CST, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1059 PM CST SUN DEC 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM NON-TSTM WND DMG 4 W PELAHATCHIE 32.32N 89.87W
12/27/2015 RANKIN MS DEPT OF HIGHWAYS
GRADIENT WINDS BLEW DOWN TREE ACROSS ALL WESTBOUND LANES
OF INTERSTATE TWENTY VIA MDOT
&&
BRYANTLocal storm report, Dec 28, 1:04 AM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
104 AM CST MON DEC 28 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0927 PM NON-TSTM WND DMG 1 NW CRYSTAL SPRINGS 32.00N 90.37W
12/27/2015 COPIAH MS UTILITY COMPANY
GRADIENT WIND DOWNED TREE ON A POWERLINE
&&
BRYANTLocal storm report, Dec 28, 1:16 AM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
116 AM CST MON DEC 28 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1253 AM NON-TSTM WND DMG 7 ENE BROOKHAVEN 31.62N 90.34W
12/28/2015 LINCOLN MS UTILITY COMPANY
GRADIENT WINDS DOWNED POWERLINE
&&
BRYANTThunderstorm Wind, Catahoula
- When
- December 28, 1:40 AM CST
- Where
- Catahoula County, 1.66 mi WSW of Harrisonburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 31.763, -91.857
A tree was blown down on Rex Poole Road.
Thunderstorm Wind, Morehouse
- When
- December 28, 2:18 AM CST
- Where
- Morehouse County, 0.9 mi SW of Bastrop
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Law Enforcement
- Coordinates
- 32.770, -91.910
A tree was blown down at the intersection of McReight and Cherry Ridge Roads.
Thunderstorm Wind, Tensas
- When
- December 28, 2:45 AM CST
- Where
- Tensas County, 1.06 mi ESE of St Joseph
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 31.917, -91.232
A tree was blown down on Levee Street.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Ice Storm and Winter Weather in Illinois, December 28, 20152 deaths · $5.0 million · 8 events
- Winter Storm in Wisconsin, December 28 to 29, 20152 deaths · $5,000 · 20 events
- Winter Weather in Indiana, December 28, 20151 death · 18 events
- Rip Current in American Samoa, December 28, 20151 death · 1 event
- Tornado and Damaging Wind in Arkansas, December 28, 2015$70,000 · EF2 · 2 events
- Tornado and Damaging Winds in Florida, December 28, 2015$56,000 · EF1 · 11 events
- Strong Wind in Pennsylvania, December 28 to 29, 2015$115,000 · 5 events
- Winter Storm in Iowa, December 28 to 29, 201551 events
- Flooding and Strong Wind in Tennessee, December 28, 2015$45,000 · 7 events
- Tornado in North Carolina, December 28, 2015$50,000 · EF0 · 1 event
- Tornadoes and Damaging Winds in Louisiana, December 28, 2015EF1 · 8 events
- Winter Weather in New York, December 28 to 29, 201527 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 607316, 607318, 607320.